Hail, Navajo
- When
- July 31, 4:35 PM MST
- Where
- Navajo County, Snowflake
- Measured
- 1 in hail
- Reported by
- COOP STATION
- Coordinates
- 34.500, -110.083
One inch diameter hail was reported 7 miles northeast of Snowflake.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 3:00 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST MON JUL 31 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THIS AFTERNOON AND EVENING. FOR THE MIDDLE OF THE WEEK...DRIER AIR FROM THE WEST WILL RESULT IN A DECREASE IN MONSOON ACTIVITY ALTHOUGH ISOLATED STORMS ARE EXPECTED TO CONTINUE. BY THE WEEKEND...HIGH PRESSURE WILL SLOWLY BUILD FROM THE EAST BRINGING AN INCREASING CHANCE OF STORMS. && .DISCUSSION...THE AIR MASS REMAINS VERY MOIST AND UNSTABLE THIS AFTERNOON. EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NRN AZ THIS AFTERNOON AND EVENING. A S/W TROUGH APPROACHING FROM THE WEST WILL BRING SLIGHTLY DRIER AIR TO WRN AZ BY LATE THIS AFTERNOON AND EARLY EVENING. SOME STRENGTHENING OF THE VERTICAL SHEAR IS EXPECTED OVER THE WRN ZONES BY THIS EVENING AND A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HAIL POSSIBLE IN THESE LOCATIONS. LIGHT WINDS WILL REMAIN IN PLACE FOR THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY EXCESSIVE RAINFALL AMOUNTS...THUS A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. FOR TUES THROUGH THUR THE S/W TROUGH BECOMES ESTABLISHED ALONG THE WEST COAST. THIS WILL BRING IN SLIGHTLY DRIER AIR ACROSS MUCH OF NRN AZ. ENOUGH BNDY LAYER MOISTURE WILL REMAIN FOR SOME STORMS EACH DAY. OVER THE EAST RIM AND THE WHITE MTNS SCATTERED STORMS WILL DEVELOP EACH DAY AS THIS AREA WILL REMAIN WITHIN THE DEEPER MONSOON MOISTURE. FOR FRIDAY AND OVER THE WEEKEND MODELS SUGGEST THAT THE TROUGH RETROGRADES ALLOWING WITH A RIDGE BUILDING IN FROM THE EAST. THIS TURNS THE FLOW MORE SOUTHERLY ACROSS AZ AND WOULD ALLOW A RETURN OF MOISTURE ACROSS THE AREA ALONG WITH AN INCREASING CHANCE OF STORMS. DB && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. SOME OF THE STORMS TODAY WILL CONTAIN HEAVY RAIN AND CEILINGS AOB 2000 FT AGL. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR AZZ004>018-037>040. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON JUL 31 2006 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON ONCE AGAIN ACROSS NORTHERN ARIZONA AND PERSIST INTO THE EVENING HOURS. THE GREATEST THREAT POSED BY TODAYS STORMS WILL BE THE RISK OF FLASH FLOODING DUE TO RELATIVELY SLOW STORM MOVEMENT AND HIGH VALUES OF MOISTURE IN THE ATMOSPHERE. THE GREATEST THREAT FROM FLOODING WILL OCCUR MAINLY EAST OF A PAGE TO PRESCOTT LINE WHERE THE HEAVIEST RAIN FELL ON SUNDAY. SOME GAGES OVER THE EASTERN PORTION OF ARIZONA INDICATE STREAM FLOWS ARE RUNNING HIGHER THAN NORMAL AND ADDITIONAL RAINFALL TODAY MAY BE SUFFICIENT TO CAUSE THESE STREAMS TO REACH BANKFUL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 102 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
1 hail. Local standard time, as filed.
One inch diameter hail was reported 7 miles northeast of Snowflake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5526518.